MAUDE Adverse Event Report: STRYKER GMBH DEPTH MEASURING GAUGE FOR SCREWS, LARGER THAN DIAM.1.7MM, MEA RANGE 27MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DEPTH MEASURING GAUGE FOR SCREWS, LARGER THAN DIAM.1.7MM, MEA RANGE 27MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 62-10110
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that, after drilling, user measured the length with depth gage and attempted to insert the first screw, but the screw was too long.User then selected a size down screw, then continued selecting under size screws the same way and completed the procedure.The gage measurement was incorrect.No adverse consequences or surgical delay were reported.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is conforming to specifications and is fully functional.The device inspection revealed the following: visual inspection: the received depth measuring gauge shows wear.Functional inspection: the received depth measuring gauge set the scale to 10 (green arrow), and measure the distance between the two red arrows, it passed within the given tolerances.This is the first reported case with this lot number.Based on investigation, the root cause was attributed to a user related issue.Since the device is fully functional and conforming to specifications, the failure is not originally due to the device itself but due to current state of the device.The zero marker was found worn off due to repeated use of the gauge and frequent sterilization cycles.This led to surgeon not being able to take proper measurements.A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
DEPTH MEASURING GAUGE FOR SCREWS, LARGER THAN DIAM.1.7MM, MEA RANGE 27MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8727047
Report Number0008031020-2019-00718
Device Sequence Number2572357
Product Code LXH
UDI-Device Identifier04546540258212
UDI-Public04546540258212
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number62-10110
Device Lot NumberAB10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1